Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Apr 20, 2025, 1:41 PM CDT for Bates County, Henry County, Missouri. It was in force for 5 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2025, 1:41 PM CDT (18:41 UTC)
- Expired
- Apr 20, 2025, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bates County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 2:31 PM CDT | FLASH FLOOD | 3 Nne Rich Hill, MO | County Road 105 flooded and impassable near the Old Town turn-off. |
| Apr 20, 3:30 PM CDT | FLASH FLOOD | 1 Ssw Urich, MO | Several roads flooded in the Creighton and Urich areas. Report via social media. |
| Apr 20, 4:06 PM CDT | FLASH FLOOD | 1 S Rich Hill, MO | Fourth Street closed south of Haw Street from flash flooding. |
| Apr 20, 4:19 PM CDT | FLASH FLOOD | 5 Wnw Rockville, MO | Water rescue and stranded vehicle on Route B. Time based on social media post. |
| Apr 20, 4:37 PM CDT | FLASH FLOOD | 2 Nw Calhoun, MO | Route J flooded northwest of Calhoun. Report via social media. |
| Apr 20, 6:02 PM CDT | FLASH FLOOD | 6 Wnw Rockville, MO | Route B closed west of Route O from flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880
WGUS53 KEAX 201841
FFWEAX
MOC013-083-210000-
/O.NEW.KEAX.FF.W.0001.250420T1841Z-250421T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
141 PM CDT Sun Apr 20 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Bates County in west central Missouri...
Henry County in west central Missouri...
* Until 700 PM CDT.
* At 141 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clinton, Butler, Windsor, Adrian, Rich Hill, Urich, Calhoun,
Deepwater, Montrose, Coal, Rockville, Foster, Brownington,
Tightwad, Passaic, Ballard, La Due and Hartwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3846 9424 3845 9407 3848 9407 3855 9351
3821 9352 3822 9356 3820 9356 3821 9405
3803 9406 3806 9413 3804 9420 3805 9420
3803 9423 3803 9424 3805 9423 3806 9453
3843 9451
FLASH FLOOD...RADAR INDICATED
$$
CMS3 follow-up statements
141
WGUS73 KEAX 202013
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
313 PM CDT Sun Apr 20 2025
MOC013-083-210000-
/O.CON.KEAX.FF.W.0001.000000T0000Z-250421T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bates MO-Henry MO-
313 PM CDT Sun Apr 20 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR BATES AND HENRY COUNTIES...
At 313 PM CDT, local law enforcement reported flash flooding across
the warned area. Several roads are closed in Bates and Henry
counties. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Clinton, Butler, Windsor, Adrian, Rich Hill, Urich, Calhoun,
Deepwater, Montrose, Coal, Rockville, Foster, Brownington,
Tightwad, Passaic, Ballard, La Due and Hartwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3846 9424 3845 9407 3848 9407 3855 9351
3821 9352 3822 9356 3820 9356 3821 9405
3803 9406 3806 9413 3804 9420 3805 9420
3803 9423 3803 9424 3805 9423 3806 9453
3843 9451
FLASH FLOOD...OBSERVED
$$
CMS108
WGUS73 KEAX 202235
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
535 PM CDT Sun Apr 20 2025
MOC013-083-210000-
/O.CON.KEAX.FF.W.0001.000000T0000Z-250421T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bates MO-Henry MO-
535 PM CDT Sun Apr 20 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR BATES AND HENRY COUNTIES...
At 535 PM CDT, local law enforcement reported flash flooding across
the warned area. Several roads are closed throughout Bates and Henry
counties. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Clinton, Butler, Windsor, Adrian, Rich Hill, Urich, Calhoun,
Deepwater, Montrose, Coal, Rockville, Foster, Brownington,
Tightwad, Passaic, Ballard, La Due and Hartwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3846 9424 3845 9407 3848 9407 3855 9351
3821 9352 3822 9356 3820 9356 3821 9405
3803 9406 3806 9413 3804 9420 3805 9420
3803 9423 3803 9424 3805 9423 3806 9453
3843 9451
FLASH FLOOD...OBSERVED
$$
CMS221
WGUS73 KEAX 202357
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
657 PM CDT Sun Apr 20 2025
MOC013-083-210007-
/O.EXP.KEAX.FF.W.0001.000000T0000Z-250421T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bates MO-Henry MO-
657 PM CDT Sun Apr 20 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
BATES AND HENRY COUNTIES...
A flood warning remains in effect for Bates and Henry counties until
10 pm CDT. Several roads remain closed across the area. Continue to
heed road closures.
&&
LAT...LON 3846 9424 3845 9407 3848 9407 3855 9351
3821 9352 3822 9356 3820 9356 3821 9405
3803 9406 3806 9413 3804 9420 3805 9420
3803 9423 3803 9424 3805 9423 3806 9453
3843 9451
$$
CMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 12:28 PM CDT, 1 hour 13 minutes earlier. Its key messages:
- * Rounds of showers and thunderstorms are expected across the region today. Expanded flood watch across central Missouri today. * Severe weather threat possible this afternoon. Mainly from areas along and southeast a line from Butler, Carrollton, Macon to Kirksville. Main threat is damaging wind, large hail, and also isolated tornado threat mainly from Linn County KS to Howard County MO. * Drier conditions develop on Monday into Tuesday before more unsettled pattern redevelops late week.
Area forecast discussion, Apr 20, 12:28 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1228 PM CDT Sun Apr 20 2025
.KEY MESSAGES...
* Rounds of showers and thunderstorms are expected across the
region today. Expanded flood watch across central Missouri
today.
* Severe weather threat possible this afternoon. Mainly from
areas along and southeast a line from Butler, Carrollton,
Macon to Kirksville. Main threat is damaging wind, large hail,
and also isolated tornado threat mainly from Linn County KS
to Howard County MO.
* Drier conditions develop on Monday into Tuesday before more
unsettled pattern redevelops late week.
&&
.DISCUSSION...
Issued at 355 AM CDT Sun Apr 20 2025
Increasing isentropic lift leading to rain building from south to
north across the area this morning as strong area of low pressure
lifts from northern Texas toward the central US. Diffuse warm front
as of 08Z across northern Arkansas is expected to lift northward
this morning approaching the southern CWA border towards 15Z.
Increasing near surface moisture in the vicinity of the front could
lead to weak elevated instability (100-300 J/kg of elevated CAPE)
resulting in a renewed threat for showers and thunderstorms late
this morning. As low pressure pinwheels to the north, warm sector of
the low is expected to build into central Missouri with 60+ F degree
dewpoints south of the front. This will be the area to watch through
the afternoon hours to see whether a gap in the precipitation can
develop allowing instability to build in the atmosphere increasing
the severe weather threat. Strong speed and directional shear
leading to 50-60 knots of 0-6 km bulk shear. Model soundings suggest
a fairly shallow cap in place, so it may be difficult to build
substantial instability (500-1000 J/kg of CAPE), making the severe
threat conditional. If instability can develop, all severe weather
modes are possible as storms develop ahead of cold front moving east
through the afternoon hours. CAMs have suggest storms may try to
organize into a linear mode along this feature, with the potential
for isolated to scattered clusters ahead of the line. 0-1 km SRH
along this feature could vary from 150-250 m2/s2, suggesting
organized rotation with ample instability.
CAMs (especially the HRRR) have also trended wetter along and east
of a line from Clinton to Kirksville. Have expanded the flood watch
through 00Z this evening to include a larger portion of central
Missouri east of the KC metro.
Precipitation is expected to come to an end across the region this
evening leading to drier conditions on Monday as strong low lifts
into the western Great Lakes region; however, a second but much
weaker low is expected to develop across the Northern Plains as an
open wave trough moves across the Dakotas. This feature looks to
remain largely to the north, but phased short waves farther south
move east in zonal flow potentially generating thunderstorms across
Kansas building east into the region Tuesday night/Wednesday
morning.
Additional storm chances are possible late week, but have not spent
much time on the extended with active weather in the short term.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1220 PM CDT Sun Apr 20 2025
MVFR and IFR ceilings expected through the afternoon
the next round of showers and thunderstorms continues to move
northeast through central portions of the CWA. The next round of
storms after 19z will have the potential of producing strong wind
gusts, especially east and southeast of the KC metro area and TAF
sites. Further south and east from Linn County KS to Howard
County MO, there is stronger storms with potential for tornadoes
and wind. Precipitation is expected to remain into eastern MO
and IA through 00z. Skies are expected to gradually clear from
west to east late Sunday night into Monday morning, expect those
gusty winds to linger in through the night to 09-11z.
&&
.HYDROLOGY...
Issued at 403 AM CDT Sun Apr 20 2025
Excessive rainfall of 1-4+ inches with locally higher amounts
may lead to both flash flooding and river flooding today. The
greatest concern for flash flooding is through the afternoon
hours today, when 1-3+ inches are possible. The area of
greatest concern is east of a line from Clinton to Moberly.
River flooding is possible along the South Grand, Petite Saline,
Lamine, and Big Creek, as well as larger basins like the
Blackwater and the Marias Des Cygnes.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 7 PM CDT this evening for MOZ032-033-038>040-
044>046-053-054.
KS...Flood Watch until 7 PM CDT this evening for KSZ060.
&&
DISCUSSION...BT
AVIATION...WFO EAX
HYDROLOGY...CDBHazardous weather outlook, Apr 20, 4:16 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 416 AM CDT Sun Apr 20 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-210930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 416 AM CDT Sun Apr 20 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Heavy rainfall is expected today, especially along and east of a line from Clinton to Moberly Missouri where two to four inches of rain is possible. The heavy rainfall may lead to flash and river flooding. There is also a threat for severe weather this afternoon mainly east of I-35. Large hail, damaging wind gusts and a tornado or two are possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday River flooding is expected to continue into first half of this week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 20, 11:41 AM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1141 AM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM Flood Blairstown 38.55N 93.97W
04/20/2025 Henry MO Dept of Highways
Route N in the Blairstown area closed from
flooding.
&&
CMSLocal storm report, Apr 20, 12:08 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1208 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM Flood 5 S Concordia 38.91N 93.57W
04/20/2025 Johnson MO Public
State Highway 23 closed from flooding on the
Blackwater River.
&&
CMSLocal storm report, Apr 20, 12:09 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1209 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM Flood 5 W Montrose 38.26N 94.07W
04/20/2025 Henry MO Dept of Highways
Route H closed near the Bates/Henry county
border from flooding.
&&
CMSLocal storm report, Apr 20, 12:12 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1212 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM Flood 7 E Fayetteville 38.87N 93.62W
04/20/2025 Johnson MO Public
Route E closed near the Blackwater River
from flooding.
&&
CMSSpecial weather statement, Apr 20, 1:34 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
134 PM CDT Sun Apr 20 2025
MOZ044-054-201900-
Johnson MO-Henry MO-
134 PM CDT Sun Apr 20 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL HENRY AND SOUTH CENTRAL
JOHNSON COUNTIES THROUGH 200 PM CDT...
At 134 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Urich to 8 miles northwest of Deepwater to
near Montrose. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Urich, Leeton, Post Oak, Hartwell, Clinton, La Due, Deepwater, and
Truman Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for west central
Missouri.
&&
LAT...LON 3870 9368 3828 9367 3823 9396 3845 9402
TIME...MOT...LOC 1834Z 215DEG 38KT 3841 9392 3832 9392 3823 9391
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrullThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:36 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 62 hr |
| Apr 20, 1:49 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 54 hr |
| Apr 20, 2:06 AM CDT | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Apr 20, 2:06 AM CDT | River Flood Warning | EAX | Cooper | 57 hr |
| Apr 20, 2:06 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 63 hr |
| Apr 20, 2:06 AM CDT | River Flood Warning | EAX | Cooper | 46 hr |
| Apr 20, 7:58 AM CDT | River Flood Warning | EAX | Howard | 27 hr |
| Apr 20, 8:02 AM CDT | River Flood Warning | EAX | Carroll | 29 hr |
| Apr 20, 8:04 AM CDT | River Flood Warning | EAX | Bates | 56 hr |
| Apr 20, 12:28 PM CDT | Areal Flood Warning | EAX | Bates, Henry | 9 hr |
| Apr 20, 1:34 PM CDT | Special Weather Statement | EAX | Henry | 26 min |
| Apr 20, 2:30 PM CDT | Flash Flood Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 6 hr |
| Apr 20, 2:48 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 57 min |
| Apr 20, 3:01 PM CDT | Special Weather Statement | EAX | Macon | 29 min |
| Apr 20, 3:14 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Macon, Randolph | 46 min |
| Apr 20, 3:43 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 47 min |
| Apr 20, 4:03 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Johnson | 6 hr |
| Apr 20, 4:09 PM CDT | Special Weather Statement | EAX | Adair | 21 min |
| Apr 20, 4:10 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 4 hr |
| Apr 20, 4:27 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 63 min |
| Apr 20, 4:37 PM CDT | Tornado Warning | EAX | Cooper | 23 min |
| Apr 20, 4:49 PM CDT | Areal Flood Warning | EAX | Lafayette, Saline | 5 hr |
| Apr 20, 5:02 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 29 min |
| Apr 20, 5:14 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 34 min |
| Apr 20, 5:59 PM CDT | Areal Flood Warning | EAX | Chariton, Howard, Macon, Randolph, Saline | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.